Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Nashville, TN

April 28, 20145 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2014, 3:06 PM CDT for 5 counties in Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2014, 3:06 PM CDT (20:06 UTC)
Expired
Apr 28, 2014, 3:45 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Humphreys County, TN, Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 62 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 573 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
707 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
573 m²/s²
0-3 km storm-relative helicity
616 m²/s²
Significant tornado parameter
0.0
Supercell composite
14.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WUUS54 KOHX 282006
SVROHX
TNC021-043-081-085-125-282045-
/O.NEW.KOHX.SV.W.0035.140428T2006Z-140428T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT MON APR 28 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
  EASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
  SOUTH CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 345 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 10 MILES EAST
  OF HURRICANE MILLS...MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DICKSON...ASHLAND CITY...MCEWEN...BURNS...WHITE BLUFF...VANLEER...
  CHARLOTTE...SLAYDEN...CUNNINGHAM AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3626 8698 3581 8756 3592 8778 3620 8761
      3618 8757 3626 8752 3634 8752 3651 8740
TIME...MOT...LOC 2005Z 214DEG 50KT 3594 8759

$$

FORECASTER:BOYD
3 follow-up statements
146 
WWUS54 KOHX 282018
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
318 PM CDT MON APR 28 2014

TNC081-085-282028-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-140428T2045Z/
HICKMAN TN-HUMPHREYS TN-
318 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HUMPHREYS AND
NORTHWESTERN HICKMAN COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

LAT...LON 3651 8740 3626 8698 3598 8744 3600 8754
      3611 8754 3619 8756 3626 8752 3634 8752
TIME...MOT...LOC 2018Z 214DEG 50KT 3609 8746

$$

TNC021-043-125-282045-
/O.CON.KOHX.SV.W.0035.000000T0000Z-140428T2045Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
318 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTH CENTRAL MONTGOMERY...CENTRAL CHEATHAM AND DICKSON
COUNTIES...

AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
DICKSON...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  DICKSON...ASHLAND CITY...VANLEER...CHARLOTTE...SLAYDEN...CUNNINGHAM
  AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3651 8740 3626 8698 3598 8744 3600 8754
      3611 8754 3619 8756 3626 8752 3634 8752
TIME...MOT...LOC 2018Z 214DEG 50KT 3609 8746

$$

BOYD
768 
WWUS54 KOHX 282029
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 PM CDT MON APR 28 2014

TNC021-043-125-282045-
/O.CON.KOHX.SV.W.0035.000000T0000Z-140428T2045Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
329 PM CDT MON APR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR SOUTH CENTRAL MONTGOMERY...CENTRAL CHEATHAM AND NORTHEASTERN
DICKSON COUNTIES...

AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CHARLOTTE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  ASHLAND CITY AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3642 8731 3626 8698 3609 8730 3607 8740
      3611 8743 3616 8744 3623 8741 3633 8738
TIME...MOT...LOC 2028Z 214DEG 50KT 3619 8731

$$

BOYD
812 
WWUS54 KOHX 282032
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT MON APR 28 2014

TNC021-043-125-282042-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-140428T2045Z/
DICKSON TN-CHEATHAM TN-MONTGOMERY TN-
332 PM CDT MON APR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MONTGOMERY...
CENTRAL CHEATHAM AND NORTHEASTERN DICKSON COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
CENTRAL TENNESSEE.

LAT...LON 3642 8731 3626 8698 3609 8730 3607 8740
      3611 8743 3616 8744 3623 8741 3633 8738
TIME...MOT...LOC 2032Z 214DEG 50KT 3623 8727

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:56 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 28, 2:56 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON APR 28 2014

.DISCUSSION...

...SIGNIFICANT SEVERE WEATHER THREAT STILL EXISTS OVER FAR
SOUTHERN MIDDLE TN THROUGH TONIGHT...

A STRONG LOW PRESSURE CENTER OVER EASTERN NEBRASKA WILL DRAG A
COLD FRONT THROUGH THE REGION LATE TONIGHT...WITH ITS UPPER LOW
LAGGING AND SPINNING ACROSS THE UPPER MIDWEST. STRONG DIVERGENCE
ALOFT ON THE NOSE OF A 115-KT UPPER JET HAS LED TO AMPLE PRECIP
ACROSS MIDDLE TN THIS MORNING THROUGH THE EARLY AFTERNOON HOURS.
THIS ACTIVITY HAS LED TO 3-5 INCH RAINFALL AMOUNTS MAINLY WEST OF
I-65 AND SOUTH OF I-40...WHERE RESIDUAL FLOODING AND FLASH
FLOODING CONTINUE. A FLASH FLOOD WATCH CONTINUES FOR ALL OF MIDDLE
TN AND WILL BE EXTENDED THROUGH TUESDAY AFTERNOON GIVEN THE RIVER
FLOODING THREAT FROM ADDITIONAL RAINS FROM THIS EVENING THROUGH
THE OVERNIGHT HOURS. WILL ISSUE THE UPDATED FLASH FLOOD WATCH SOON.

MORE INTERESTINGLY...THE MORNING CONVECTION DROPPED AN OUTFLOW
BOUNDARY ACROSS FAR SOUTHERN MIDDLE TN...WHERE POINTS NORTH OF
THAT BOUNDARY REMAIN IN THE COLD POOL REGION...AND POINTS ALONG
AND SOUTH OF THIS BOUNDARY REMAIN VERY UNSTABLE. THIS BOUNDARY
EVEN CURLS BACK TO THE WEST A BIT OVER OUR FAR EASTERN CWA. WITH
SFC CAPE VALUES AROUND 2000 J/KG AND AMPLE LOW-LEVEL SHEAR AS
WELL AS DEEP LAYER SHEAR SOUTH OF THIS BOUNDARY...SPC ISSUED A
PDS TORNADO WATCH FOR MAINLY OUR SOUTHERN TWO TIERS OF COUNTIES
UNTIL 9PM. ANYTHING CLOSEST TO THE HUNTSVILLE COUNTY WARNING AREA
WILL HAVE THE BEST CHANCE SEEING A SIGNIFICANT THREAT FOR
SUPERCELLS...WHICH MEANS A TORNADO...HAIL AND DAMAGING WIND
THREAT. TORNADOES ON THE GROUND HAVE BEEN REPORTED IN NORTHERN
MS ALREADY...MOVING NE. IT WILL BE A CLOSE CALL FOR FAR SOUTHERN
MIDDLE TN. FYI...WE WILL ADD GRUNDY COUNTY TO THE WATCH AS WELL.
ALSO...NORTH OF THIS BOUNDARY...SEVERE STORMS WILL STILL BE
POSSIBLE BUT HAIL WILL BE THE ONLY SEVERE WEATHER THREAT FOR
STORMS IN THE COLD POOL.

SUPERCELLS OVER MS SHOULD COAGULATE INTO A LARGE AREA OF
CONVECTION AND THIS SHOULD SPREAD NORTHWARD WITH TIME.
OVERNIGHT...THIS WILL MOVE EAST THROUGH MIDDLE TN...AND POPS COULD
TAPER FROM WEST TO EAST TOWARDS TUESDAY MORNING. AN ADDITIONAL 1-2
INCHES OF RAINFALL WILL BE POSSIBLE THROUGH TONIGHT...WITH LOWS
AROUND 60.

ON TUESDAY...THE SFC LOW SHOULD ROTATE A LITTLE FURTHER EAST AND
ANOTHER LOBE OF ENERGY FROM THE UPPER LOW WILL SWING THROUGH THE
REGION. WOULD THINK ANOTHER ROUND OF AFTERNOON-EVENING CONVECTION
SHOULD EASILY BE GENERATED...THIS TIME WITH MORE SHEAR ACROSS
MIDDLE TN...MORE SUNSHINE THROUGH THE MORNING HOURS...AND COLDER
AIR ALOFT WITH THE UPPER LOW GETTING CLOSER. WOULD EXPECT ANOTHER
ROUND OF SEVERE WEATHER TOMORROW AFTERNOON AND EVENING...WITH
LARGE HAIL AND DAMAGING WINDS THE BEST THREAT. EVEN AN ISOLATED
TORNADO OR TWO CAN NOT BE RULED OUT.

FINALLY THE SYSTEM WILL MOSTLY PULL OUT ON WEDNESDAY...WITH
PERHAPS SOME LINGERING SHOWERS INTO WEDNESDAY EVENING. TEMPS WILL
COOL OFF INTO THE 70S ON WEDNESDAY...AND EVEN COOLER THURSDAY-
SATURDAY IN THE 60S. CONDITIONS SHOULD MOSTLY BE DRY THURSDAY
ON...WITH TEMPS WARMING BACK UP TO NEAR 80 SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  82  54  71 / 100  60  50  20
CLARKSVILLE    56  77  50  65 /  50  60  20  20
CROSSVILLE     61  77  56  70 / 100  70  60  30
COLUMBIA       59  81  54  70 / 100  60  40  20
LAWRENCEBURG   59  81  53  70 / 100  70  40  20
WAVERLY        57  81  51  66 /  80  60  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR TNZ005>011-023>034-
056>066-075-077>080-093>095.

&&

AL
Hazardous weather outlook, Apr 28, 9:23 AM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
923 AM CDT MON APR 28 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
923 AM CDT MON APR 28 2014

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN MIDDLE
TENNESSEE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SEVERE WEATHER CHANCES WILL INCREASE TODAY AND TONIGHT FOR ALL OF
MIDDLE TENNESSEE...BUT THE MAIN AREA OF FOCUS WILL BE SOUTH OF
INTERSTATE 40 AND WEST OF INTERSTATE 65...WHERE SUPERCELL
THUNDERSTORMS WILL BE MOST LIKELY. THE DEVELOPMENT OF SUPERCELL
THUNDERSTORMS MEANS THE POTENTIAL FOR STRONG LONG TRACK
TORNADOES...AS WELL AS LARGE HAIL AND LOCALIZED FLASH FLOODING.
THE GREATEST CHANCE FOR TORNADOES WILL BE THIS AFTERNOON AND THIS
EVENING...MAINLY AFTER 4 PM.

HEAVY RAINFALL TODAY AND TONIGHT WILL LEAD TO WIDESPREAD 2 TO 4 INCH
AMOUNTS...WITH LOCALLY HIGHER RAINFALL AMOUNTS OF UP TO 6 INCHES
POSSIBLE. WITH THIS MUCH RAIN...FLASH FLOODING WILL BE A THREAT
TODAY AND TONIGHT...AND THUS A FLASH FLOOD WATCH IS IN EFFECT UNTIL
11PM FOR ALL OF MIDDLE TENNESSEE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ON TUESDAY OVER MOST OF
THE MID STATE...ESPECIALLY DURING THE AFTERNOON AS A COLD FRONT
PASSES OVER THE AREA. DAMAGING STRAIGHT LINE WINDS AND HAIL WILL BE
THE MAIN THREATS.

IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL CONTINUE TO BE A
THREAT THROUGH TUESDAY. WITH ANY ADDITIONAL HEAVY RAIN
TUESDAY...FLASH FLOODING WILL CONTINUE TO BE POSSIBLE AS WELL AS
RIVER AND STREAM FLOODING LIKELY.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGHOUT THIS
ACTIVE PERIOD. A FULL AMATEUR RADIO ACTIVATION IS LIKELY THIS
AFTERNOON AND TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

AL

In the hours before

Local storm report, Apr 28, 1:12 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
112 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     PLEASANT HILL           35.98N  85.20W
04/28/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN PLEASANT GROVE.

&&

EVENT NUMBER OHX1400312

TJ
Local storm report, Apr 28, 1:24 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
124 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     TSTM WND DMG     10 E SPARTA             35.93N  85.29W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            2 HOMES SUFFERED ROOF AND SIDING DAMAGE. A GRAIN SILO
            WAS COMPLETELY DESTROYED. DEBRIS SCATTERED ALL OVER PER
            EMA. DAMAGE WAS ALONG EASTLAND RD IN FAR EASTERN WHITE
            COUNTY. POSSIBLE TORNADO.

&&

EVENT NUMBER OHX1400313

TJ
Local storm report, Apr 28, 1:47 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
147 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     TSTM WND DMG     11 E SPARTA             35.93N  85.28W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            NUMEROUS TREES WERE SNAPPED AND A TRAILERS PORCH WAS
            DESTROYED. RESIDENTS CLEARLY SAW A ROTATING FUNNEL
            BEFORE THE DAMAGE OCCURRED. LOCATION IS 1 MILE FURTHER
            EAST DOWN EASTLAND ROAD FROM THE PREVIOUS DAMAGE REPORT.

&&

EVENT NUMBER OHX1400314

TJ
Local storm report, Apr 28, 1:59 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
159 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     5 W GALLATIN            36.38N  86.54W
04/28/2014                   SUMNER             TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A BARN SUFFERED ROOF DAMAGE
            IN STATION CAMP.

&&

EVENT NUMBER OHX1400315

TJ
Local storm report, Apr 28, 2:01 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT MON APR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND DMG     5 W GALLATIN            36.38N  86.54W
04/28/2014                   SUMNER             TN   EMERGENCY MNGR

            TREES WERE BLOWN DOWN AND A BARN SUFFERED ROOF DAMAGE
            IN STATION CAMP.

1024 AM     FLASH FLOOD      HOHENWALD               35.55N  87.56W
04/28/2014                   LEWIS              TN   FIRE DEPT/RESCUE

            FLASH FLOODING REPORTED ON WILDCAT BRANCH ROAD. WATER
            RESCUE OF A DRIVER UNDERWAY.

1053 AM     FLASH FLOOD      10 W COLUMBIA           35.62N  87.23W
04/28/2014                   MAURY              TN   EMERGENCY MNGR

            FLOODING IN HAMPSHIRE REPORTED BY THE EMERGENCY
            MANAGER...WATER AROUND HOUSES AND HIGHWAY 412 IS WASHED
            OUT IN THE AREA.

1118 AM     FLASH FLOOD      7 WNW MOUNT PLEASANT    35.60N  87.29W
04/28/2014                   MAURY              TN   LAW ENFORCEMENT

            WATER RESCUE AT THE INTERSECTION OF HWY 166 N AND
            HAMPSHIRE PIKE

1151 AM     FLASH FLOOD      LEIPERS FORK            35.90N  87.00W
04/28/2014                   WILLIAMSON         TN   TWITTER

            FLOYD ROAD WAS FLOODED ALONG LIEPERS CREEK.

1205 PM     TSTM WND DMG     4 NW MCMINNVILLE        35.73N  85.83W
04/28/2014                   WARREN             TN   911 CALL CENTER

            TREES AND POWERLINES REPORTED DOWN IN NORTHERN WARREN
            COUNTY ON CRISP SPRINGS ROAD AND PIGEON HILL ROAD

1218 PM     FLASH FLOOD      1 NW FRANKLIN           35.94N  86.85W
04/28/2014                   WILLIAMSON         TN   AMATEUR RADIO

            WATER OVER DEL RIO PIKE AND CARLISLE RD WAS REPORTED.
            TWO-THIRDS OF ROADWAY BLOCKED BY WATER.

1225 PM     HAIL             SPARTA                  35.93N  85.47W
04/28/2014  E1.00 INCH       WHITE              TN   EMERGENCY MNGR

            REPORTED IN SPARTA.

1232 PM     TSTM WND DMG     10 E SPARTA             35.93N  85.29W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            2 HOMES SUFFERED ROOF AND SIDING DAMAGE. A GRAIN SILO
            WAS COMPLETELY DESTROYED. DEBRIS SCATTERED ALL OVER PER
            EMA. DAMAGE WAS ALONG EASTLAND RD IN FAR EASTERN WHITE
            COUNTY. POSSIBLE TORNADO.

1233 PM     TSTM WND DMG     11 E SPARTA             35.93N  85.28W
04/28/2014                   WHITE              TN   EMERGENCY MNGR

            NUMEROUS TREES WERE SNAPPED AND A TRAILERS PORCH WAS
            DESTROYED. RESIDENTS CLEARLY SAW A ROTATING FUNNEL
            BEFORE THE DAMAGE OCCURRED. LOCATION IS 1 MILE FURTHER
            EAST DOWN EASTLAND ROAD FROM THE PREVIOUS DAMAGE REPORT.

1243 PM     TSTM WND DMG     PLEASANT HILL           35.98N  85.20W
04/28/2014                   CUMBERLAND         TN   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN IN PLEASANT GROVE.

&&

EVENT NUMBER OHX1400315 OHX1400305 OHX1400306 OHX1400307 OHX1400308
OHX1400311 OHX1400309 OHX1400310 OHX1400313 OHX1400314 OHX1400312

TJ
Special weather statement, Apr 28, 2:44 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
244 PM CDT MON APR 28 2014

TNZ006-007-023>026-056-057-059-282030-
CHEATHAM-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-MONTGOMERY-PERRY-
ROBERTSON-WILLIAMSON-
244 PM CDT MON APR 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...MONTGOMERY...PERRY...ROBERTSON AND WILLIAMSON
COUNTIES...

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 10 MILES EAST OF HURRICANE MILLS...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BUCKSNORT...PINEWOOD...DICKSON...
BURNS...CHARLOTTE...WHITE BLUFF...CHEATHAM DAM...ASHLAND CITY...
PLEASANT VIEW AND CEDAR HILL.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8715 3641 8675 3635 8682 3638 8685
      3638 8691 3633 8692 3625 8698 3613 8700
      3607 8704 3561 8765 3559 8765 3548 8779
      3570 8804 3587 8794 3594 8793 3637 8761
      3637 8759 3639 8760 3665 8740

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:38 AM CDTSpecial Weather StatementOHXMacon22 min
Apr 28, 5:42 AM CDTSpecial Weather StatementOHXCheatham, Dickson, Robertson33 min
Apr 28, 6:08 AM CDTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale52 min
Apr 28, 6:40 AM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner35 min
Apr 28, 7:02 AM CDTSpecial Weather StatementOHXWilson43 min
Apr 28, 7:34 AM CDTSpecial Weather StatementOHXWilliamson41 min
Apr 28, 7:53 AM CDTSpecial Weather StatementOHXClay37 min
Apr 28, 7:54 AM CDTFlash Flood WatchOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more35 hr
Apr 28, 8:44 AM CDTSpecial Weather StatementOHXHouston, Humphreys46 min
Apr 28, 8:59 AM CDTAreal Flood AdvisoryOHXHickman, Lewis, Maury, Perry, Wayne, Williamson6 hr
Apr 28, 9:21 AM CDTFlash Flood WarningOHXCheatham, Dickson, Hickman, Lewis, Perry, Wayne and 1 more5 hr
Apr 28, 10:38 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 10:39 AM CDTFlash Flood WarningOHXMaury, Williamson3 hr
Apr 28, 11:21 AM CDTFlash Flood WarningOHXHumphreys4 hr
Apr 28, 11:22 AM CDTRiver Flood AdvisoryOHXDavidson3 hr
Apr 28, 11:31 AM CDTAreal Flood AdvisoryOHXDavidson, Williamson4 hr
Apr 28, 12:09 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Van Buren, Warren, White36 min
Apr 28, 12:32 PM CDTTornado WarningOHXCumberland, Fentress, Putnam, White28 min
Apr 28, 12:42 PM CDTRiver Flood AdvisoryOHXHickman18 hr
Apr 28, 12:58 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress32 min
Apr 28, 1:25 PM CDTAreal Flood WarningOHXMaury, Williamson3 hr
Apr 28, 2:44 PM CDTSpecial Weather StatementOHXCheatham, Dickson, Hickman, Humphreys, Montgomery, Perry46 min
Apr 28, 3:54 PM CDTSpecial Weather StatementOHXMaury36 min
Apr 28, 4:00 PM CDTSpecial Weather StatementOHXLewis, Perry, Wayne30 min
Apr 28, 4:43 PM CDTSpecial Weather StatementOHXLawrence32 min
Apr 28, 4:49 PM CDTRiver Flood WarningOHXCheatham32 hr
Apr 28, 5:41 PM CDTSpecial Weather StatementOHXCheatham, Robertson49 min
Apr 28, 5:54 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXHickman3 hr
Apr 28, 5:58 PM CDTRiver Flood AdvisoryOHXPerry3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.